Gastroenterology medical calculators
All 103 Gastroenterology medical calculators on DocMath, A–Z. All specialties
- 2019 ACR/EULAR IgG4-related disease classification criteriaClassifies IgG4-related disease (including autoimmune pancreatitis and IgG4-related sclerosing cholangitis) for research and clinical support.
- ABC score (upper and lower GI bleeding mortality)Pre-endoscopy risk of death in acute upper or lower GI bleeding from Age, Blood tests and Comorbidities.
- AIMS65In-hospital mortality in upper GI bleeding.
- ASGE 2019 choledocholithiasis risk (high / intermediate / low)Probability of common bile duct stones in symptomatic cholelithiasis and the recommended next test (ASGE 2019).
- ATLAS score (C. difficile infection)Bedside score (0–10) at C. difficile diagnosis that predicts clinical cure with oral vancomycin or fidaxomicin.
- BISAP (acute pancreatitis)Early in-hospital mortality in acute pancreatitis (first 24 h).
- Bismuth–Corlette classification (perihilar cholangiocarcinoma)Anatomical extent of perihilar (Klatskin) cholangiocarcinoma along the biliary confluence and hepatic ducts (modified classification, Bismuth 1992).
- Boston Bowel Preparation Scale (BBPS)Rates colon cleanliness after washing and suctioning, during withdrawal.
- C. difficile infection severity (IDSA/SHEA)Classifies an initial episode of C. difficile infection as non-severe, severe or fulminant.
- Cambridge classification of chronic pancreatitis (pancreatography)Grades pancreatogram changes of chronic pancreatitis as normal, equivocal, mild, moderate or marked (Cambridge 1984 workshop definitions).
- CDEIS (Crohn's Disease Endoscopic Index of Severity)Endoscopic severity of Crohn's disease from ulceration, extent of disease and stenosis in five ileocolonic segments.
- Celiac disease: no-biopsy diagnosis criteriaChecks eligibility for a serology-based (no-biopsy) celiac diagnosis: children per ESPGHAN 2020, adults per BSG 2026.
- Chicago Classification v4.0 (esophageal HRM)Classifies a high-resolution manometry study into a CCv4.0 motility diagnosis from the swallow-level metrics of the 10 primary-position wet swallows.
- CRC screening by family history (CAG 2018)Canadian Association of Gastroenterology Banff consensus: when and how to screen people with a family history of non-hereditary colorectal cancer or adenoma.
- Crohn's Disease Activity Index (CDAI)Clinical activity of Crohn's disease from a 7-day symptom diary plus examination and labs.
- CT severity index (Balthazar CTSI)Grades acute pancreatitis on contrast-enhanced CT from peripancreatic inflammation (Balthazar grade A–E) and extent of necrosis.
- Edmonton Obesity Staging System (EOSS)Clinical and functional staging (0–4) of obesity by its medical, mental and functional impact, to guide treatment intensity alongside BMI.
- EREFS (EoE endoscopic reference score)Grades the five major endoscopic features of eosinophilic esophagitis (edema, rings, exudates, furrows, stricture) as in Hirano 2013.
- Forrest classification (peptic ulcer bleeding)Endoscopic stigmata of recent hemorrhage in peptic ulcer, with rebleeding risk and management.
- Gastric emptying scintigraphy — retention interpretationInterprets percent gastric retention of the standard low-fat egg-white meal at 1, 2 and 4 h (ANMS/SNM 2008 consensus).
- Geboes histological score (ulcerative colitis)Grades histological inflammation in ulcerative colitis biopsies from architectural change (grade 0) to erosion or ulceration (grade 5).
- Glasgow-Blatchford Bleeding ScoreNeed for intervention in upper GI bleeding; identifies very-low-risk patients for outpatient care.
- Glasgow-Imrie criteria (acute pancreatitis)Predicts severe acute pancreatitis using the worst values in the first 48 hours (PANCREAS).
- GLIM criteria for malnutritionDiagnoses malnutrition (≥1 phenotypic + ≥1 etiologic criterion) and grades severity from weight loss and BMI in adults after a positive risk screen (GLIM 2019, as restated in the 2025 5-year update).
- HAPS (Harmless Acute Pancreatitis Score)Identifies, within 30 minutes of admission, patients with a first attack of acute pancreatitis who are likely to have a non-severe course.
- Harvey-Bradshaw Index (Crohn’s disease)Crohn's disease activity.
- Hill grade (gastro-esophageal flap valve)Endoscopic grade I–IV of the gastro-esophageal flap valve seen on retroflexion (Hill 1996).
- Ho index (acute severe UC)Risk of failing intravenous corticosteroids in acute severe ulcerative colitis, from day 1–3 data.
- I-SEE (Index of Severity for Eosinophilic Esophagitis)Points-based severity of EoE from symptoms and complications, inflammatory and fibrostenotic features (AGA consensus 2022).
- IBUS-SAS (intestinal ultrasound activity, Crohn's disease)International Bowel Ultrasound Segmental Activity Score (0–100) for one bowel segment in Crohn's disease.
- International Consensus Diagnostic Criteria (ICDC) for autoimmune pancreatitisClassifies suspected autoimmune pancreatitis as definitive or probable type 1 or type 2 AIP, or AIP not otherwise specified (International Association of Pancreatology 2011).
- IPMN high-risk stigmata and worrisome features (Kyoto 2024)Classifies a presumed IPMN (mainly branch-duct) by the Kyoto guideline high-risk stigmata and worrisome features and gives the matching next step or surveillance interval.
- JNET classification (magnifying NBI, colorectal tumors)Japan NBI Expert Team classification of colorectal lesions by vessel and surface pattern on magnifying narrow-band imaging; predicts histology and depth.
- Lichtiger clinical activity index (UC)Symptom and examination score (0–21) for severe ulcerative colitis; used to define response to rescue therapy.
- Los Angeles classification (erosive esophagitis)Grades erosive esophagitis by the most severe mucosal break, with the Lyon 2.0 interpretation for GERD.
- Lyon Consensus 2.0 (GERD diagnosis)Classifies endoscopy and reflux-monitoring findings as conclusive, borderline or against GERD, off PPI (unproven GERD) or on PPI (proven GERD), per Lyon Consensus 2.0 (2024).
- M-ANNHEIM severity index (chronic pancreatitis)Clinical severity of chronic pancreatitis (A–E) from pain, surgery, exocrine and endocrine insufficiency, Cambridge morphology and severe complications.
- MaRIA and simplified MaRIA (MR enterography, Crohn’s)Segmental MR activity in ileocolonic Crohn’s disease: original MaRIA (needs relative contrast enhancement) and simplified MaRIA (4 qualitative signs).
- Mayo score / partial Mayo (ulcerative colitis)Ulcerative colitis activity; endoscopic subscore optional (partial Mayo without it).
- Milan Ultrasound Criteria (MUC, ulcerative colitis)Intestinal ultrasound score for endoscopic activity in ulcerative colitis, from colonic wall thickness and color Doppler flow.
- Modified CT severity index (Mortele)Simplified CT grading of acute pancreatitis that adds extrapancreatic complications; 0–10 points in 2-point steps.
- Modified Marsh (Marsh–Oberhuber) classification — celiac histologyDuodenal histology type 0–3c (with type 4) from intraepithelial lymphocytes, crypt hyperplasia and villous atrophy.
- Modified Marshall score (organ failure in pancreatitis)Scores respiratory, renal and cardiovascular failure as used in the revised Atlanta classification.
- Montreal classification (Crohn’s disease and ulcerative colitis)Phenotype code for adult IBD: Crohn’s age/location/behavior (A, L, B, p) or UC extent and severity (E, S).
- Nancy histological index (ulcerative colitis)Three-item histological activity index for ulcerative colitis biopsies (grade 0–4); recommended by ECCO for clinical practice.
- NICE classification (NBI International Colorectal Endoscopic)Predicts colorectal polyp histology (hyperplastic, adenoma, deep submucosal invasive cancer) from color, vessels and surface pattern under narrow-band imaging, with or without magnification.
- NOBLADS score (severe acute lower GI bleeding)Risk that acute lower GI bleeding in a hospitalized patient will be severe (continuous and/or recurrent), from 8 admission factors.
- NRS-2002 (Nutritional Risk Screening 2002)Hospital nutritional risk screen: pre-screen, then impaired nutritional status + disease severity + age ≥70 (ESPEN 2002).
- Oakland score (lower GI bleeding)Safe discharge after lower GI bleeding.
- OLGA / OLGIM gastritis stagingStages gastric cancer risk (0–IV) from Sydney-protocol biopsy scores of atrophy (OLGA) or intestinal metaplasia (OLGIM) in the antrum and corpus.
- Oxford (Travis) day-3 criteria, acute severe UCPredicts colectomy on the index admission after 3 days of intravenous corticosteroids for acute severe ulcerative colitis.
- Paris classification (pediatric IBD)Pediatric modification of the Montreal classification: A1a/A1b, L4a/L4b, B2B3, growth (G) for Crohn’s; E4 and ever-severe (S1) for UC.
- Paris classification of superficial colorectal lesionsEndoscopic morphology of superficial (type 0) colorectal neoplastic lesions, with the observed rate of submucosal invasion by type and size.
- PASS (Pancreatitis Activity Scoring System)Dynamic disease-activity score in acute pancreatitis, recalculated every 12 hours; admission PASS >140 and discharge PASS >60 carry prognostic meaning.
- Pediatric Ulcerative Colitis Activity Index (PUCAI)Non-invasive ulcerative colitis activity in children (0–85), with the validated remission/mild/moderate/severe bands.
- Perianal Crohn’s Disease Activity Index (PDAI)Activity of perianal Crohn’s disease from five items scored 0–4 (total 0–20); PDAI >4 indicates active perianal disease.
- Post-ERCP pancreatitis risk factors (ESGE 2020)Checklist of patient- and procedure-related risk factors; ESGE considers ≥1 definite or ≥2 likely factors as high risk for post-ERCP pancreatitis.
- Post-polypectomy surveillance interval (USMSTF 2020)Gives the next colonoscopy interval from the baseline findings, using the shortest interval among all findings (US Multi-Society Task Force 2020).
- Prague C & M criteria (Barrett’s esophagus) with surveillance intervalRecords Barrett’s segment length by the Prague C & M criteria and gives the surveillance or management step for the histology (AGA 2025, CAG-endorsed; ESGE 2023 lengths shown).
- PREMM5 Lynch syndrome probabilityProbability of a germline mismatch-repair gene variant (MLH1, MSH2/EPCAM, MSH6, PMS2) from personal and family cancer history; its developers proposed germline testing at ≥2.5%.
- Ranson's criteria (acute pancreatitis)Severity and mortality in acute pancreatitis (admission + 48 h).
- Revised Atlanta classification (pancreatitis severity)Grades acute pancreatitis as mild, moderately severe or severe from organ-failure duration and complications.
- Robarts Histopathology Index (RHI)Weighted four-item histological activity index for ulcerative colitis (0–33).
- Rockall score (pre- and post-endoscopy)Rebleeding and mortality risk in upper GI bleeding.
- Rome V criteria for abdominal migraine (adults)Rome V (2026) diagnostic criteria for abdominal migraine in adults, a new adult Rome V category.
- Rome V criteria for cannabinoid hyperemesis syndromeRome V (2026) diagnostic criteria for cannabinoid hyperemesis syndrome (CHS).
- Rome V criteria for centrally mediated abdominal pain syndromeRome V (2026) diagnostic criteria for centrally mediated abdominal pain syndrome (CAPS), category A or B.
- Rome V criteria for chronic constipation (formerly functional constipation)Diagnostic criteria for chronic constipation, the Rome V name for functional constipation (2026).
- Rome V criteria for chronic nausea vomiting syndromeRome V (2026) diagnostic criteria for chronic nausea vomiting syndrome (CNVS).
- Rome V criteria for cyclic vomiting syndromeRome V (2026) diagnostic criteria for cyclic vomiting syndrome (CVS) in adults.
- Rome V criteria for dyssynergic defecationRome V (2026) diagnostic criteria for dyssynergic defecation, graded probable (1 abnormal test) or definite (≥2).
- Rome V criteria for excessive belching disordersRome V (2026) diagnostic criteria for excessive belching disorders, with the supragastric and gastric subtypes.
- Rome V criteria for fecal incontinenceRome V (2026) diagnostic criteria for fecal incontinence in adults.
- Rome V criteria for functional abdominal bloating/distension (adults)Rome V (2026) diagnostic criteria for functional abdominal bloating and/or visible distension.
- Rome V criteria for functional anorectal painRome V (2026) diagnostic criteria for levator ani syndrome, unexplained anorectal pain and proctalgia fugax.
- Rome V criteria for functional chest painRome V (2026) diagnostic criteria for functional chest pain of presumed esophageal origin.
- Rome V criteria for functional diarrhea (adults)Rome V (2026) diagnostic criteria for functional diarrhea.
- Rome V criteria for functional dyspepsiaDiagnostic criteria for functional dyspepsia and its subtypes, postprandial distress syndrome (PDS) and epigastric pain syndrome (EPS) (Rome V, 2026).
- Rome V criteria for functional dysphagiaRome V (2026) diagnostic criteria for functional dysphagia.
- Rome V criteria for functional heartburnRome V (2026) diagnostic criteria for functional heartburn, with the reflux-symptom association that separates it from reflux hypersensitivity.
- Rome V criteria for globusRome V (2026) diagnostic criteria for globus.
- Rome V criteria for IBS (adults)Diagnostic criteria for irritable bowel syndrome and its subtype by stool form (Rome V, 2026).
- Rome V criteria for inability to belch syndromeRome V (2026) diagnostic criteria for inability to belch syndrome, a new Rome V category.
- Rome V criteria for narcotic bowel syndrome (opioid-induced GI hyperalgesia)Rome V (2026) diagnostic criteria for narcotic bowel syndrome, also called opioid-induced gastrointestinal hyperalgesia.
- Rome V criteria for opioid-induced constipationRome V (2026) diagnostic criteria for opioid-induced constipation.
- Rome V criteria for rectal hypersensitivityRome V (2026) diagnostic criteria for rectal hypersensitivity on rectal balloon distention sensory testing.
- Rome V criteria for rectal hyposensitivityRome V (2026) diagnostic criteria for rectal hyposensitivity on rectal balloon distention sensory testing.
- Rome V criteria for reflux hypersensitivityRome V (2026) diagnostic criteria for reflux hypersensitivity: heartburn or chest pain triggered by physiologic reflux.
- Rome V criteria for rumination syndromeRome V (2026) diagnostic criteria for rumination syndrome.
- Rutgeerts score (postoperative Crohn's recurrence)Grades endoscopic recurrence in the neoterminal ileum after ileocolonic resection (first colonoscopy, ~6–12 months).
- SES-CD (Simple Endoscopic Score for Crohn's Disease)Endoscopic activity of ileocolonic Crohn's disease. Score each segment; unexplored segments score 0.
- Simple Clinical Colitis Activity Index (SCCAI)Symptom-based ulcerative colitis activity (no labs or endoscopy), with the published remission, relapse and improvement cut-offs.
- SMSA polyp complexity levelSize, Morphology, Site and Access score grading the technical difficulty of a colonic polypectomy (levels I–IV).
- Strate score (severe acute lower GI bleeding)Risk that acute lower intestinal bleeding will be severe (ongoing or recurrent), from 7 bedside factors in the first 4 hours.
- SUS-CD (Simple Ultrasound Score for Crohn's Disease)Intestinal ultrasound activity score for Crohn's disease from bowel wall thickness and color Doppler in five ileocolonic segments.
- Tokyo Guidelines 2018 — acute cholangitis (diagnosis & severity)TG18/TG13 diagnostic criteria (suspected / definite) and severity grade I–III for acute cholangitis.
- Tokyo Guidelines 2018 — acute cholecystitis (diagnosis & severity)TG18/TG13 diagnostic criteria (suspected / definite) and severity grade I–III for acute cholecystitis.
- Truelove & Witts (ulcerative colitis severity)Identifies acute severe ulcerative colitis needing admission.
- UC-IUS index (intestinal ultrasound, ulcerative colitis)Point-based intestinal ultrasound activity index (0–7) for one colonic segment in ulcerative colitis (rectum excluded).
- UCEIS (Ulcerative Colitis Endoscopic Index of Severity)Endoscopic severity of ulcerative colitis. Score the most severe area seen.
- WSES classification of acute left colonic diverticulitis (with modified Hinchey)CT-based WSES stage of acute left colonic diverticulitis with the WSES 2020 management step; optional modified Hinchey stage for comparison.
- Zar severity score (C. difficile infection)Bedside severity stratification of C. difficile-associated diarrhea (mild vs severe) used in the Zar vancomycin vs metronidazole trial.
- Zargar endoscopic grading of caustic injuryEndoscopic grade (0–3b) of esophageal/gastric injury after caustic ingestion, predicting early complications, death and stricture.